Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 66, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 24, 2020, 10:59 AM CDT for Clay County, Greene County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2020, 10:59 AM CDT (15:59 UTC)
- Expired
- Mar 24, 2020, 11:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 499 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 10:48 AM CDT, 11 minutes earlier.
Area forecast discussion, Mar 24, 10:48 AM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1048 AM CDT Tue Mar 24 2020 .UPDATE...Morning/Mesoanalysis update. && .DISCUSSION... Over the past 30 minutes or so storms are showing signs of rapid development over East Arkansas oriented along a North to South line as well as farther East from The Missouri Bootheel along the Kentucky State line. There is modest d-CAPE over East Arkansas as well as 30-40kt 3km shear effect bulk shear in excess of 50kt should result in healthy rotating updrafts. Surface based CAPE is nil, so storms should initially be elevated, but as the cold pool develops, storms should become surface based resulting in an increased chance of Damaging wind and possibly tornadoes. For the remainder of the day, warming temperatures will result in a better thermodynamic atmosphere for Strong to severe thunderstorms area wide. Damaging wind, large hail will be the main threat, but tornadoes are also possible. 30 && .PREV DISCUSSION... /issued 654 AM CDT Tue Mar 24 2020/ Skies have become cloudy across much of the Mid-South early this morning with temperatures ranging from the upper 40s to the lower 60s. A few showers and isolated thunderstorms are currently moving across southern sections of the Mid-South. This activity is north of a warm front which currently extends across central Alabama and into extreme north Louisiana. The warm front will continue to move north today with more showers and thunderstorms developing later this morning. Some of these thunderstorms that develop north of the warm front could have large hail with them. Low pressure is expected to move along this warm front reaching western Arkansas by this afternoon and then moving out of west Tennessee by this evening. As this low passes through the region, there will be an increased risk of damaging winds as well as large hail. A few tornadoes are also possible as well as locally heavy rainfall. Temperatures will be a little warmer than Monday with highs ranging from the upper 50s to the mid 70s. As the low moves east of the region tonight, all of the showers and thunderstorms will shift east with most of the activity out of the Mid-South before midnight. Temperatures will be cooler tonight with lows Wednesday morning in the mid 40s to mid 50s. High pressure will begin to build into the region by Wednesday bringing a period of dry weather for Wednesday and Thursday. Temperatures will be close to normal levels on Wednesday with highs in the mid 60s to lower 70s. Thursday will some 10 to 15 degrees warmer with highs in the upper 70s to mid 80s. Rain returns to the Mid-South on Friday as a cold front approaches the region from the north. Showers and thunderstorms will continue to spread across the region on Friday night and Saturday. As the cold front moves east of the Mid-South Saturday night, thunderstorms will be ending from west to east. High pressure will build back into the region by Sunday bringing another round of dry weather and near normal temperatures for Sunday and Monday. ARS && .AVIATION... A warm front will continue to lift north with widespread SHRAs and embedded TSRAs for the next couple of hours. Widespread IFR conds will continue to develop across the region this AM. The warm front will stall about along I-40. Expect mostly IFR conds to linger during the day along and north of the front...KMKL/KJBR. Locations south of the front should see some improvement to MVFR at KMEM and VFR at KTUP. Later this afternoon expect TSRAs to redevelop ahead of an approaching cold front. Low clouds and IFR conds will spread back over the area behind the cold front tonight. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 24, 3:30 AM CDT, 7 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 330 AM CDT Tue Mar 24 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-251030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 330 AM CDT Tue Mar 24 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Severe thunderstorms are possible across much of the Mid-South today. The main threats will be large hail and damaging winds. A few tornadoes are also possible as well as locally heavy rainfall. The most likely time for severe weather is this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early this evening.
In the hours before
Special weather statement, Mar 24, 5:53 AM CDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
553 AM CDT Tue Mar 24 2020
MSZ004-005-009-014-241145-
Tippah MS-Union MS-Alcorn MS-Prentiss MS-
553 AM CDT Tue Mar 24 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 645 AM CDT
FOR...
Southeastern Tippah County in northeastern Mississippi...
Northeastern Union County in northeastern Mississippi...
Southeastern Alcorn County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...
At 553 AM CDT...a strong thunderstorm producing pea size hail or
larger was located near Keownville, or 11 miles northeast of New
Albany, moving east at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Tippah...northeastern Union...southeastern
Alcorn and Prentiss Counties should monitor this storm closely.
LAT...LON 3451 8867 3451 8873 3450 8874 3450 8879
3447 8879 3445 8888 3462 8896 3491 8837
3476 8837 3475 8835 3474 8835 3474 8833
3460 8833
TIME...MOT...LOC 1053Z 248DEG 37KT 3457 8884The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 5:53 AM CDT | Special Weather Statement | MEG | Prentiss | 52 min |
| Mar 24, 6:43 AM CDT | Areal Flood Advisory | MEG | Lee, Prentiss, Union | 3 hr |
| Mar 24, 7:22 AM CDT | Areal Flood Advisory | MEG | Prentiss, Tishomingo | 3 hr |
| Mar 24, 12:27 PM CDT | River Flood Warning | MEG | Tate, Tunica | 47 hr |
| Mar 24, 12:36 PM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 8 hr |
| Mar 24, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 29 min |
| Mar 24, 5:22 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 23 min |
| Mar 24, 5:51 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 39 min |
| Mar 24, 5:56 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 34 min |
| Mar 24, 6:28 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 17 min |
| Mar 24, 6:41 PM CDT | Areal Flood Advisory | MEG | Prentiss, Tishomingo | 3 hr |
| Mar 24, 11:29 AM CDT | Special Weather Statement | MEG | Dyer, Lake | 46 min |
| Mar 24, 12:13 PM CDT | Special Weather Statement | MEG | Dyer, Obion | 47 min |
| Mar 24, 12:43 PM CDT | Special Weather Statement | MEG | Dyer, Gibson, Weakley | 32 min |
| Mar 24, 1:53 PM CDT | River Flood Warning | MEG | Dyer, Gibson, Obion | 68 hr |
| Mar 24, 1:57 PM CDT | River Flood Warning | MEG | Madison | 7 hr |
| Mar 24, 2:08 PM CDT | River Flood Warning | MEG | Decatur, Perry | 11 days |
| Mar 24, 2:08 PM CDT | River Flood Warning | MEG | Benton, Henry, Houston, Humphreys, Stewart | 12 days |
| Mar 24, 3:18 AM CDT | Special Weather Statement | MEG | Lee | 42 min |
| Mar 24, 9:40 AM CDT | River Flood Warning | MEG | Clay, Greene | 9 days |
| Mar 24, 10:34 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.